question-icon

Does Tramadol Interact With Flexeril?

default
Posted on Sat, 10 Jun 2017
Question: I am taking one tramadol 50 mg tablet at night for pain r/t a torn labrum in my hip. 6-8 hours after I take it the bottom drops out of my BP. My other medications are diltiazem, gemfibrozil, benazapril, levothyrozine, premarin, amitiza, ambien, and one flexeril at hs. Are there any interactions between the tramadol and any of my other RX meds?
doctor
Answered by Dr. Michelle Gibson James (48 minutes later)
Brief Answer:
one potential interaction that may occur in some persons

Detailed Answer:
HI, thanks for using healthcare magic

There is one serious potential interaction and a few minor interactions

Tramadol and flexeril can potentially interact seriously in some persons, they can both increase the levels of a chemical in the body called serotonin. This can potentially cause serotonin syndrome which may be associated with tremors, agitation, confusion, increased temperature, increased pulse rate.

Though this may not occur with you, the combination can cause problems, you should discuss with your doctor

Many persons may not experience this condition. In some the combination of an opioid such as tramadol with another medication that can depress the central nervous system (brain and spinal cord), causes excess sedation or affect breathing.

Diltiazem increases the level of the premarin slightly by affecting its breakdown and transport.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16810 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Does Tramadol Interact With Flexeril?

Brief Answer: one potential interaction that may occur in some persons Detailed Answer: HI, thanks for using healthcare magic There is one serious potential interaction and a few minor interactions Tramadol and flexeril can potentially interact seriously in some persons, they can both increase the levels of a chemical in the body called serotonin. This can potentially cause serotonin syndrome which may be associated with tremors, agitation, confusion, increased temperature, increased pulse rate. Though this may not occur with you, the combination can cause problems, you should discuss with your doctor Many persons may not experience this condition. In some the combination of an opioid such as tramadol with another medication that can depress the central nervous system (brain and spinal cord), causes excess sedation or affect breathing. Diltiazem increases the level of the premarin slightly by affecting its breakdown and transport. I hope this helps, feel free to ask any other questions